Doctor insights on:
Whats the difference between a first generation antihistamine like chlorpheniramine and second generation antihistamines like allegra?
1st and second: First generation antihistamines are sedating and short acting and have usually other properties such as anticholinergic or drying properties. Second generation antihistamines are long aciting, usually dosed once a day, and are less or non sedating and selective antihistamines with less active properties on other receptors. ...Read moreSee 1 more doctor answer
I regularly take a four-hour antihistamine, chlorpheniramine maleate, because it seems to help with digestion. Are there any issues with extended use?
Yes: First is tolerance, meaning that you would have to increase the dose to get the same effect. Second, side effects are more prone to appear with extended use, and some are serious, hence the need of medical supervision. Third, it isn't meant to help digestion, if you have a problem with digestion / indigestion and not resolved , you need to see your doctor. Good luck ...Read more
Possible, unlikely: It can cause you to be sweaty, but this would be unlikely. ...Read more
Itchy scalp&skin from hair dye.No visible reaction.can it get worse/serious?Chlorpheniramine (antihistamine) tablets available here.Safe to use?
Currently taking Claritin and Benadryl for allergies. Would it be safe to instead take clairtin and chlorpheniramine? Should be temporary.
If necessary: All the medications mentioned are antihistamines. Claritin (loratadine) is a new generation one and Benadryl and chlorpheniramine are first generation ones. While short term use likely has no serious side effects, there should be a treatment that doesn't require both. Also, the reason for the symptoms should be addressed in an effort to prevent symptoms. ...Read more
What is the dosage of Benadryl for a 23 mo. Old? He is taking chlorpheniramine maleate every 6 hrs. But hasn't taken it since yesterday.Also coughing
Benadryl: Do not use it for a 23 month old. Ask your pediatrician for something else. ...Read more
Yes: These two drugs have no cross over and will neither enhance or interfere with each others activity. They are both over the counter, inexpensive and surprisingly effective. ...Read more
Yes but...: Antihistamines can be taking twice a day safely if required but there are other treatments available. If by allergic reaction you are referring to seasonal allergies, the gold-standard therapy is daily nasal steroid sprays and/or antihistamine nasal sprays. Nasal saline rinses, avoidance measures, and if refractory to treatment, allergy shots can also be helpful. See an Allergist for more details. ...Read more
Antihistamines: Safety of high dose medications is often unknown. Our experience comes from case reports of persons who intentionally or accidentally consumed unusually excessive quantities. When Claritin was first investigated, safety studies were done at 40 mg (4 times the current recommended dose). We take 10 mg because effectiveness is not significantly different between 10 mg and 40mg. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Can you take mucinex with an antihistamine?
- What is the highest dose of antihistamine i can take?
- Ask a doctor a question free online
- Dayquil antihistamine
- Can i take more than one antihistamine?
- Is there a homeopathic remedy which acts as an antihistamine?
- Do antihistamines raise blood pressure?
- Talk to a dermatologist online